Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 6, NWS Las Vegas, NV

August 1, 2012Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood watch at Aug 1, 2012, 2:44 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Aug 1, 2012, 3:00 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2012, 2:44 AM MST (09:44 UTC)
In effect from
Aug 1, 2012, 3:00 AM MST
Expired
Aug 1, 2012, 10:34 PM MST
In force
20 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WGUS65 KVEF 010944
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 AM PDT WED AUG 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW
PRESSURE OVER THE AREA WILL BRING POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING THROUGH THIS EVENING.

AZZ001>003-036-CAZ524>527-NVZ016>022-012300-
/O.NEW.KVEF.FF.A.0006.120801T1000Z-120802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
244 AM PDT WED AUG 1 2012 /244 AM MST WED AUG 1 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... 
  LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN 
  MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER 
  COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL 
  RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY... 
  SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED 
  ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. 

* THROUGH THIS EVENING

* AN UNUSUALLY MOIST AIR MASS REMAINS IN PLACE OVER MOHAVE...CLARK
  AND EASTERN SAN BERNARDINO COUNTIES. IN ADDITION...AN AREA OF
  LOW PRESSURE WILL LINGER OVER THE SAME AREA PROVIDING SUFFICIENT
  LIFT AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. STORMS THAT
  FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND
  SUBSEQUENT FLASH FLOODING TODAY THROUGH THIS EVENING.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN 
  ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM 
  WHERE ANY RAIN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
3 follow-up statements
148 
WGUS65 KVEF 012055
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT WED AUG 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW
PRESSURE WILL BRING POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING
THROUGH THIS EVENING.

AZZ001>003-036-CAZ524>527-NVZ016>022-020600-
/O.CON.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
155 PM PDT WED AUG 1 2012 /155 PM MST WED AUG 1 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM
MST/ THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO 
  BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. 
  IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN 
  CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN 
  CLARK AND SOUTHERN NYE COUNTY. 

* UNTIL 11 PM PDT /11 PM MST/ THIS EVENING

* AN UNUSUALLY MOIST AIR MASS REMAINS IN PLACE OVER MOHAVE... 
  CLARK AND EASTERN SAN BERNARDINO COUNTIES. IN ADDITION...AN 
  AREA OF LOW PRESSURE WILL LINGER OVER THE SAME AREA PROVIDING 
  SUFFICIENT LIFT AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. 
  STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY 
  RAIN AND SUBSEQUENT FLASH FLOODING TODAY THROUGH THIS EVENING. 

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND
  MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY
  ROADS MAY WASH OUT OR BE IMPASSABLE. STORM DRAINS AND FLOOD
  CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH
  DEBRIS. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL
  DOWNSTREAM FROM WHERE ANY RAIN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
211 
WGUS65 KVEF 020153
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT WED AUG 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW
PRESSURE WILL BRING POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING
THIS EVENING.

AZZ001>003-036-CAZ524>527-NVZ016>022-020600-
/O.CON.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
653 PM PDT WED AUG 1 2012 /653 PM MST WED AUG 1 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM
MST/ THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO 
  BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. 
  IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN 
  CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN 
  CLARK AND SOUTHERN NYE COUNTY. 

* UNTIL 11 PM PDT /11 PM MST/ THIS EVENING

* WHILE WIDESPREAD THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE
  FORECAST AREA...A LINE OF THUNDERSTORMS CURRENTLY LOCATED OVER
  SOUTHEAST LINCOLN COUNTY IS EXPECTED TO HOLD TOGETHER AND IMPACT
  CLARK...SOUTHERN NYE...WESTERN MOHAVE...AND POTENTIALLY EASTERN
  SAN BERNARDINO COUNTY LATER THIS EVENING. STORMS WILL
  BE ENTERING CLARK COUNTY AT APPROXIMATELY 730 PM...AND START TO
  MOVE ACROSS THE LAS VEGAS VALLEY BY APPROXIMATELY 900 PM THIS
  EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY
  HEAVY RAIN AND SUBSEQUENT FLASH FLOODING THROUGH THE EVENING. IN
  ADDITION TO THE THREAT OF FLASH FLOODING...STRONG NORTHEASTERLY WINDS
  WILL LIKELY ACCOMPANY THESE STORMS...WITH GUSTS EXCEEDING 45 MPH
  POSSIBLE.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSABLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH DEBRIS. IN ADDITION... RUNOFF MAY CAUSE FLOODING 
  WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
KENNEDY
330 
WGUS65 KVEF 020534
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 PM PDT WED AUG 1 2012

AZZ001>003-036-CAZ524>527-NVZ016>022-020645-
/O.CAN.KVEF.FF.A.0006.000000T0000Z-120802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1034 PM PDT WED AUG 1 2012 /1034 PM MST WED AUG 1 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED.

THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY THIS
EVENING...AND THE THREAT OF FLASH FLOODING HAS ENDED.

$$
KENNEDY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 9:40 PM MST, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 31, 9:40 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 PM PDT TUE JUL 31 2012

.SYNOPSIS...MOIST AND UNSTABLE AIR COMBINED WITH AN UPPER LEVEL
DISTURBANCE WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND AT TIMES
THROUGH THE WEEKEND ACROSS THE VAST MAJORITY OF THE AREA. A HIGH
MOISTURE CONTENT IN THE ATMOSPHERE WILL MAKE FLASH FLOODING THE
PRIMARY THREAT WITH STRONGER THUNDERSTORMS HOWEVER GUSTY WINDS AND
HAIL ARE ALSO POSSIBLE. AS HIGH PRESSURE ALOFT MOVES EAST TOWARD THE
SOUTHERN GREAT BASIN ON THURSDAY AND FRIDAY THIS WILL KEEP
ESMERALDA...CENTRAL NYE AND MOST OF NORTHERN INYO COUNTIES DRY WITH
HIGH TEMPERATURES IN THESE AREAS A FEW DEGREES ABOVE NORMAL.
&&

.UPDATE...THUNDERSTORMS DISSIPATED ACROSS THE PREVIOUSLY ACTIVE AREA
OF MOHAVE...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTIES. THE
FLASH FLOOD WATCH WAS CANCELLED AT 9 PM. MEANWHILE...ADDITIONAL
THUNDERSTORMS HAVE DRIVEN DOWN THROUGH CENTRAL NYE COUNTY THIS
EVENING AND WERE PUSHING ACROSS DEATH VALLEY NATIONAL PARK. THIS WAS
OCCURRING IN THE CONVERGENT MID LEVEL NORTHEASTERLY FLOW BETWEEN THE
HIGH CENTERED OVER CENTRAL CALIFORNIA AND THE LOW CIRCULATING OVER
FAR SOUTHERN NEVADA. RECENT SATELLITE AND RADAR TRENDS INDICATE WE
COULD SEE REDEVELOPING CONVECTION AS MOMENTUM FROM THIS LINE OF
STORMS BRINGS A BOUNDARY DOWN THOUGH SOUTHWEST NEVADA AND SOUTHERN
INYO/NORTHERN SAN BERNARDINO COUNTIES. THE FORECAST WAS UPDATED TO
ACCOUNT FOR THESE TRENDS. THE LATEST 00Z NAM AND GFS SUPPORT THE
FORECAST TRENDS FOR WEDNESDAY AND THURSDAY AND NO CHANGES WERE MADE
BEYOND THE TONIGHT PERIOD.
&&

.AVIATION...FOR MCCARRAN...SHRA TO REMAIN IN THE VICINITY OF
MCCARRAN THROUGH MIDNIGHT AND THEN DIMINISHING. SCT-BKN CLOUDS
BETWEEN 12-15K FEET...BUT MAY LOWER TO AROUND 10K FEET AT TIMES.
SOUTHWEST WINDS AROUND 7-9KTS OVERNIGHT...BUT THERE IS STILL THE
POTENTIAL OVERNIGHT FOR VARIABLE WINDS DUE TO LEFT OVER OUTFLOW
BOUNDARIES. TIMING FOR STORMS ON WEDNESDAY IN ALL OF THE APPROACH
CORRIDORS SHOULD BE SIMILAR AS TUESDAY FOR WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHRA/TSRA ARE EXPECTED AROUND THROUGH WEDNESDAY.
COVERAGE SHOULD DECREASE AROUND BY MIDNIGHT TONIGHT AND INCREASE
BETWEEN 15Z AND 19Z ON WEDNESDAY WITH THE GREATEST COVERAGE IN
MOHAVE...EASTERN SAN BERNARDINO...CLARK AND LINCOLN COUNTIES.
REDUCED CIGS AND VSBY ARE POSSIBLE NEAR ANY HEAVIER
SHRA/TSRA...OTHERWISE BKN-OVC CIGS AOA 8K-12K FEET. WINDS AWAY FROM
SHRA AND TSRA WILL FAVOR DIURNAL DIRECTIONAL TRENDS THROUGH TONIGHT.
DRY AT KBIH WITH FEW-SCT CLOUDS AOA 15K FEET AT TIMES.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 341 PM PDT TUE JUL 31 2012

.SHORT TERM...VASTLY DIFFERENT WEATHER ACROSS THE AREA THIS
AFTERNOON AND THAT WILL BE THE CASE THROUGH FRIDAY. A MID/UPPER
LEVEL LOW WAS LOCATED ON SATELLITE IMAGERY OVER IMPERIAL COUNTY THIS
AFTERNOON WITH MOST OF THE BEST CONVECTION ASSOCIATED WITH IT IN THE
NORTHEAST QUADRANT. THIS WAS RESULTING IN THE BEST COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS SAN BERNARDINO...MOHAVE AND TO A
LESSER EXTENT CLARK AND LINCOLN COUNTIES. EXCEPTIONALLY MOIST AIR IS
IN PLACE ACROSS THE AREA AS EVIDENCED BY THE 12Z SOUNDING FROM OUR
OFFICE WHICH HAD A PWAT OF 1.72 INCHES ON IT. THE SOUNDING PWAT
CLIMATOLOGY FOR OUR AREA SHOWS THIS TIED FOR THE 9TH HIGHEST VALUE
EVER (THE HIGHEST EVER WAS 1.86 INCHES BACK IN JULY OF 1966). WITH
SUCH A HIGH MOISTURE CONTENT AVAILABLE...THE UNLOAD FACTOR IN ANY
HEAVIER THUNDERSTORMS IS THERE FOR HEAVY RAIN TO FALL AND SOME
STORMS WILL EASILY BE CAPABLE OF PRODUCING TOTALS IN EXCESS OF AN
INCH...WITH ISOLATED AMOUNTS OVER TWO INCHES. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT FOR THIS EVENING FOR MUCH OF THE AREA FROM
GENERALLY ALONG AND SOUTH OF INTERSTATE 15. MEANWHILE OVER THE
NORTHWEST CWFA IT REMAINS DRY AND RELATIVELY SUNNY AND WILL STAY
QUIET THIS EVENING AS THE DEEPER INFLUX OF MOISTURE STAYS AWAY.

AS WE MOVE INTO TONIGHT THE MID/UPPER LEVEL LOW IS FORECAST TO MOVE
SLOWLY NORTH TOWARD EASTERN SAN BERNARDINO COUNTY. MEANWHILE HIGH
PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE PRESENTLY
CENTERED ALONG THE CENTRAL COAST OF CALIFORNIA BETWEEN BIG SUR AND
CAMBRIA IS FORECAST TO BUILD SLOWLY EAST TOWARD CENTRAL NEVADA. AS
THIS HIGH BUILDS EAST IT WILL BLOCK THE NORTHWARD PROGRESSION OF THE
MID/UPPER LOW AND ULTIMATELY LOOKS TO WEAKEN IT TO A SMALL VORTICITY
FEATURE AND KEEP IT NEARLY STATIONARY IN MOVEMENT OVER THE EASTERN
SAN BERNARDINO COUNTY. AS A RESULT THE MOISTURE IN PLACE HAS
PROBABLY MOVED ABOUT AS FAR NORTH AND WEST AS IT WILL GET AND IF
ANYTHING WE SHOULD SEE DRIER AND MORE STABLE AIR TRY TO ERODE THE
FAR NORTHWEST CORNER OF THIS MOISTURE OVER THE NEXT FEW DAYS. FOR
TONIGHT INTO TOMORROW WITH THE FEATURE AROUND THE CHANCE FOR
THUNDERSTORMS OVER THE MOJAVE DESERT AND LINCOLN COUNTY WILL EXIST
ANYTIME HOWEVER AREAS THAT GET WORKED OVER MAY EVENTUALLY QUIET DOWN
LATER TONIGHT AS THE AIR MASS GETS OVERTURNED. FOR TOMORROW...THE
MOST ACTIVE AREA APPEARS TO BE OVER LINCOLN...CLARK...NORTHEAST SAN
BERNARDINO AND NORTHERN MOHAVE COUNTIES WHICH ARE CLOSEST TO THE
UPPER LOW AND IN THE BEST AREA OF INSTABILITY AND MOISTURE. 0-6KM
BULK SHEAR VALUES ARE IMPRESSIVE ESPECIALLY ACROSS CENTRAL/SOUTHERN
NYE AND SOUTHERN INYO COUNTIES WHERE VALUES EXCEED 20 KTS. ONE THING
THAT WILL HAVE TO BE WATCHED IS OVER CLARK COUNTY WHERE 700 MB WINDS
SHOW A NORTHEAST STEERING FLOW IN PLACE. THIS HAS BEEN A FLOW THAT
HAS IN THE PAST PUSHED IN SOME POTENT THUNDERSTORMS TO LAS VEGAS
THAT HAVE DEVELOPED OVER SOUTHWEST UTAH...LINCOLN COUNTY OR THE
SHEEP RANGE. I DID NOT ISSUED ANY FLASH FLOOD WATCHES FOR TOMORROW
AS I WANT TO SEE HOW THINGS TURN OUT THIS EVENING AND TONIGHT BUT
THEY MAY NEED TO BE ISSUED ON FUTURE SHIFTS. HIGHS TOMORROW WILL
AGAIN BE WELL BELOW NORMAL EXCEPT IN THE FAR NORTHWEST WHERE DRY AND
SUNNY CONDITIONS PUSH HIGHS TO A FEW DEGREES ABOVE NORMAL UNDER
STRONG RIDGING ALOFT.

WITH THE VORTICITY FEATURE AROUND THROUGH THURSDAY AND FRIDAY THE
CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE MOJAVE
DESERT...HOWEVER TEMPS SHOULD TREND UPWARD AS CLOUD COVER BECOMES
LESS EXTENSIVE. PWATS GRADUALLY DECLINE BUT DO REMAIN ABOVE AN INCH
AND SO THE FLASH FLOOD THREAT WILL LESSEN BUT NOT ENTIRELY GO AWAY.
AS THE RIDGE ALOFT BUILDS INTO CENTRAL NEVADA...TEMPS WILL RISE OVER
THE NORTHERN AND WESTERN CWFA AND I ADJUSTED UP MAX TEMPS HERE CLOSE
TO ECMWF MOS NUMBERS WHICH WILL PUT THEM A FEW DEGREES ABOVE NORMAL.

.LONG TERM...A BROAD MID/UPPER LEVEL TROUGH APPROACHING THE
CALIFORNIA COAST SHOULD HELP TO PUSH THE RIDGE ALOFT OUT OF CENTRAL
NEVADA AND INTO UTAH ON SATURDAY. THE PATTERN THIS WEEKEND IS A
TOUCH CALL AS BROAD MOISTURE AND INSTABILITY IS SHOWN ON SATURDAY
STILL ACROSS THE AREA AS A SOUTHERLY FLOW ALOFT STAYS AROUND A WEAK
MID/UPPER LOW SWINGS TOWARD THE SOCAL COAST. ON SUNDAY THIS LOW IS
FORECAST TO APPROACH POINT CONCEPTION BUT MODELS SHOW A PUNCH OF
DRIER AND STABLE AIR MOVING INTO OUR AREA AHEAD OF IT. FOR NOW I
KEPT IN BROADBRUSHED POPS ON SATURDAY THEN SHOWED A SLIGHTLY LOWER
COVERAGE OF BROADBRUSH POPS ON SUNDAY. DRIER AND MORE STABLE AIR
SHOULD WORK EAST ACROSS THE AREA MONDAY INTO NEXT TUESDAY AS GENERAL
TROUGHING IN THE MID AND UPPER LEVELS REMAINS ALONG THE WEST COAST.
THIS SHOULD HELP TO GRADUALLY CUT BACK ON THE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. HIGHS SHOULD WARM UP ACROSS THE AREA
OVER THE WEEKEND...THEN MAY LOWER A LITTLE MONDAY AND TUESDAY DUE TO
LOWER HEIGHTS.
&&

.CLIMATE...THE HIGH TEMP IN LAS VEGAS TODAY OF 86 SO FAR IS THE
COLDEST JULY HIGH TEMPERATURE SINCE A HIGH OF 88 ON JULY 7TH 2001.
THE 2 DAYS WITH A HIGH BELOW 90 THIS JULY IS THE MOST FOR A JULY IN
LAS VEGAS SINCE 1999 WHEN THERE WERE 4 SUCH DAYS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...ADAIR
AVIATION...GORELOW
PREV DISCUSSION/CLIMATE...STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 31, 3:34 AM MST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM PDT TUE JUL 31 2012

AZZ001>003-036-CAZ524>527-NVZ016-020>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
334 AM PDT TUE JUL 31 2012 /334 AM MST TUE JUL 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN AREA OF
LOW PRESSURE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. HEAVY
RAIN IS A GOOD POSSIBILITY WITH STORMS AND A FLASH FLOOD WATCH IS
IN EFFECT FROM 8 AM UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MONSOON MOISTURE WILL LINGER THROUGH THIS WEEKEND INTO EARLY NEXT
WEEK LEADING TO A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-NVZ014-015-017>019-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
334 AM PDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA
TODAY THROUGH THIS EVENING. HOWEVER...ESMERALDA AND NORTHERN NYE
COUNTIES ARE EXPECTED TO REMAIN DRY. LOCALLY HEAVY RAIN IS
POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCEPT FOR NORTHERN INYO AND ESMERALDA COUNTIES...MONSOON MOISTURE
WILL LINGER RESULTING IN A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 1, 2:38 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NNE CENTENNIAL HILLS  36.31N 115.26W
07/31/2012  M0.76 INCH       CLARK              NV   BROADCAST MEDIA

            3 INCHES OF WATER FLOWING DOWN GRAND TEATON DRIVE AT
            BUFFALO DRIVE. ROADWAY IS STILL PASSABLE.

0745 AM     FLASH FLOOD      3 N SUMMERLIN           36.25N 115.32W
07/31/2012                   CLARK              NV   NWS EMPLOYEE

            A LARGE AMOUNT OF MUD AND SMALL ROCKS WASHED ONTO THE 215
            BELTWAY AT LONE MOUNTAIN ROAD.

0925 AM     FLASH FLOOD      20 E TWENTYNINE PALMS   34.14N 115.72W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS FIVE OR MORE VEHICLES
            STUCK IN WASH 20 MILES EAST OF TWENTYNINE PALMS ON STATE
            ROUTE 62.

0945 AM     FLASH FLOOD      4 ESE WEST WIND AERO    34.12N 115.85W
07/31/2012                   SAN BERNARDINO     CA   TRAINED SPOTTER

            TRAINED SPOTTER IN WONDER VALLEY CA REPORTED 6+ INCHES OF
            WATER MOVING ACROSS GAEDKE LANE IN WONDER VALLEY. SPOTTER
            ALSO MEASURED 0.33 INCHES FELL IN 10 MINUTES.

1128 AM     FLASH FLOOD      10 WSW VIDAL JUNCTION   34.13N 114.74W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY FLOODING ON
            STATE ROUTE 62 AND HIGHWAY 95 BETWEEN MILE MARKERS 104
            AND 110. STATE ROUTE 62 HAS BEEN CLOSED WEST OF VIDAL
            JUNCTION.

0115 PM     FLASH FLOOD      20 S KELSO              34.76N 115.65W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS PARTS OF KELBAKER ROAD
            NEAR I-40 ARE COVERED WITH MUD AND ROCKS.

0152 PM     FLASH FLOOD      2 NNW BULLHEAD CITY     35.17N 114.57W
07/31/2012                   MOHAVE             AZ   LAW ENFORCEMENT

            BULLHEAD CITY POLICE DEPARTMENT REPORTED THE
            LAUGHLIN-BULLHEAD CITY BRIDGE ROAD FLOODED. NUMEROUS
            ROADS IN BULLHEAD CITY WERE FLOODED WITH SEVERAL INCHES
            OF WATER AND COVERED WITH ROCKS AND MUD.

0242 PM     FLASH FLOOD      9 NW NEEDLES            34.91N 114.73W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS FLOODING ACROSS ROADWAY
            APPROXIMATELY 5 MILES NORTH OF I-40 ON US 95.

0250 PM     FLASH FLOOD      1 NW BULLHEAD CITY      35.16N 114.57W
07/31/2012                   CLARK              NV   LAW ENFORCEMENT

            CASINO RIVER DRIVE IN LAUGHLIN WAS FLOODED WITH AT LEAST
            6 INCHES OF WATER.

0307 PM     FLASH FLOOD      SSW OATMAN              35.03N 114.39W
07/31/2012                   MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED BOULDERS IN THE ROAD ALONG HIGHWAY 66.
            PORTIONS OF THE ROAD FROM BULLHEAD CITY TO OATMAM HAS
            BEEN WASHED OUT. IN ADDITION THE SPOTTER RECEIVED 1.80
            INCHES OF RAIN IN ABOUT 1 HOUR.

0420 PM     FLASH FLOOD      1 WNW BULLHEAD CITY     35.16N 114.58W
07/31/2012                   CLARK              NV   FIRE DEPT/RESCUE

            LAUGHLIN FIRE DEPARTMENT REPORTED WATER WASHED DEBRIS
            ONTO THE ROAD AT THE INTERSECTION OF BRUCE WOODBURY DRIVE
            AND THOMAS EDISON DRIVE.

0510 PM     FLASH FLOOD      5 ESE HENDERSON         36.00N 114.93W
07/31/2012                   CLARK              NV   BROADCAST MEDIA

            LAS VEGAS BROADCAST MEDIA REPORTED AT LEAST 6 INCHES OF
            MUDDY FLOWING WATER AT THE INTERSECTION WAGON WHEEL AND
            BOULDER HIGHWAY.

0839 PM     FLASH FLOOD      3 E TWENTYNINE PALMS (A 34.17N 115.74W
07/31/2012                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS AMBOY RD CLOSED AT SHEEPHOLE VW DUE TO FLASH
            FLOODING. MORE THAN ONE VEHICLE IS STUCK IN THE WATER.

1123 PM     FLASH FLOOD      11 ENE PANAMINT SPRINGS 36.38N 117.28W
07/31/2012                   INYO               CA   LAW ENFORCEMENT

            THE CALIFORNIA HIGHWAY PATROL REPORTED THAT A 75 FOOT
            LONG SECTION OF STATE ROUTE 190 WAS COVERED WITH 2 FEET
            OF MUD NEAR TOWNES PASS IN DEATH VALLEY NATIONAL PARK.

1125 PM     TSTM WND DMG     TRONA                   35.77N 117.37W
07/31/2012                   SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSTORM WINDS CAUSED 2000 CUSTOMERS TO LOSE POWER IN
            THE TOWN OF TRONA.

1140 PM     FLASH FLOOD      1 N TRONA               35.77N 117.37W
07/31/2012                   SAN BERNARDINO     CA   TRAINED SPOTTER

            ESTIMATED 8 TO 12 INCHES OF WATER FLOWING ACROSS TRONA
            ROAD.

&&

VEF STAFF

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:08 AM MSTFlash Flood WarningVEFMohave74 min
Aug 1, 1:41 PM MSTFlash Flood WarningVEFMohave2 hr
Aug 1, 4:55 PM MSTSevere Thunderstorm WarningVEFMohave35 min
Jul 31, 6:29 PM MSTSevere Thunderstorm WarningVEFEsmeralda, Nye46 min
Aug 1, 2:58 AM MSTAreal Flood AdvisoryVEFClark2 hr
Jul 31, 10:12 PM MSTAreal Flood AdvisoryVEFInyo42 min
Jul 31, 10:51 PM MSTFlash Flood WarningVEFInyo114 min
Jul 31, 11:31 PM MSTFlash Flood WarningVEFSan Bernardino119 min

Nearby

Flash Flood Watches in Nevada, 2012Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.